question-icon

What causes shortness of breath and headache post Diovan withdrawal?

default
Posted on Thu, 21 May 2015
Question: Just stopped my bloodpressure med(Diovan)after taking for 15 years.Been 2 1/2 weeks.My legs are weak and I'm shakey headaches,shortness of breath.is that withdrawels?
doctor
Answered by Dr. Michelle Gibson James (38 minutes later)
Brief Answer:
withdrawal not associated with this medication

Detailed Answer:
HI, thanks for using healthcare magic

Diovan or its generic form, valsartan, is not one of the medications that is associated with withdrawal symptoms.

For a medication to be associated with drug withdrawal symptoms, there are usually certain chemical changes that take place in the brain. These changes mainly relate to chemicals called neurotransmitters (chemicals involved in the transmission of nerve related information).

Diovan (valsartan) does not have this effect.

Drug withdrawal can occur with :(1) alcohol,
(2) some seizure medications,
(3)anti psychotic medication,
(4)benzodiazepines (valium or xanax for eg),
(5)some steroids such as corticosteroids, opiates,
(6)clonidine (an uncommon blood pressure med),
(7) opiates,
(8)meds used in ADHD

Your weakness, headaches, shortness of breath and shaking sensation are likely due to another cause.

This would include: (1) side effect of any other meds
(2) mild or more severe infection
(3)anemia
(4)chronic illness such as heart disease, kidney or liver disease,
(5)some nerve related diseases can cause weakness in the legs eg compression of nerves in the back from arthritis, stroke , MS etc

Summary: (1)diovan/valsartan, not associated with withdrawal
(2)symptoms due to another cause
(3)cause can be determined by history and examination by your doctor

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16811 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes shortness of breath and headache post Diovan withdrawal?

Brief Answer: withdrawal not associated with this medication Detailed Answer: HI, thanks for using healthcare magic Diovan or its generic form, valsartan, is not one of the medications that is associated with withdrawal symptoms. For a medication to be associated with drug withdrawal symptoms, there are usually certain chemical changes that take place in the brain. These changes mainly relate to chemicals called neurotransmitters (chemicals involved in the transmission of nerve related information). Diovan (valsartan) does not have this effect. Drug withdrawal can occur with :(1) alcohol, (2) some seizure medications, (3)anti psychotic medication, (4)benzodiazepines (valium or xanax for eg), (5)some steroids such as corticosteroids, opiates, (6)clonidine (an uncommon blood pressure med), (7) opiates, (8)meds used in ADHD Your weakness, headaches, shortness of breath and shaking sensation are likely due to another cause. This would include: (1) side effect of any other meds (2) mild or more severe infection (3)anemia (4)chronic illness such as heart disease, kidney or liver disease, (5)some nerve related diseases can cause weakness in the legs eg compression of nerves in the back from arthritis, stroke , MS etc Summary: (1)diovan/valsartan, not associated with withdrawal (2)symptoms due to another cause (3)cause can be determined by history and examination by your doctor I hope this helps, feel free to ask any other questions